Alert archive / Texas / Red Flag Warnings in 2013

Red Flag Warning 3, NWS Brownsville, TX

February 24, 20138 counties in Texas

NWS Brownsville, TX issued this red flag warning at Feb 24, 2013, 4:18 AM CST for 8 counties in Texas. It took effect at Feb 25, 2013, 9:00 AM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2013, 4:18 AM CST (10:18 UTC)
In effect from
Feb 25, 2013, 9:00 AM CST
Expired
Feb 25, 2013, 8:00 PM CST
In force
11 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 10.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2013-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2013-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -82 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1317 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-82 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

029 
WWUS84 KBRO 241018
RFWBRO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
418 AM CST SUN FEB 24 2013

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED MONDAY...

.A COLD FRONT WILL BRING A MUCH DRIER AIR MASS INTO THE RIO
GRANDE VALLEY AND DEEP SOUTH TEXAS MONDAY MORNING THROUGH MONDAY
EVENING. RELATIVE HUMIDITY VALUES WILL FALL IN THE LOWER TEENS
ACROSS DEEP SOUTH TEXAS WITH THE LOWEST VALUES ACROSS THE WEST.
RELATIVE HUMIDITY VALUES WILL DECREASE TO BETWEEN 6 AND
20 PERCENT THROUGH MONDAY EVENING. WINDS WILL BE BETWEEN 25 TO
40 MPH AT THE 20 FOOT LEVEL WITH HIGHER GUSTS DURING THE DAY
MONDAY. 

TXZ248>257-241830-
/O.UPG.KBRO.FW.A.0002.130225T1500Z-130226T0200Z/
/O.NEW.KBRO.FW.W.0003.130225T1500Z-130226T0200Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
418 AM CST SUN FEB 24 2013

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM CST MONDAY FOR 
VERY STRONG NORTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 8 PM CST MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* TIMING...DRIEST AND WINDIEST PERIOD WILL BE DURING THE MORNING 
  THROUGH THE EVENING HOURS ON MONDAY. 

* WIND...NORTHWEST TO NORTH WINDS WILL REACH 30 TO 40 MPH WITH
  HIGHER GUSTS.

* HUMIDITY...MINIMUM VALUES BETWEEN 6 TO 20 PERCENT MONDAY
  AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING NOW...OR WILL SHORTLY.  IN GENERAL...THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY
RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW
45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE...
AND CURED FUELS.  HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL
TRIGGER FIRE DANGER AT LOWER WIND SPEEDS.  DETAILED DECISION
TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$

CASTILLO
5 follow-up statements
229 
WWUS84 KBRO 241852
RFWBRO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1252 PM CST SUN FEB 24 2013

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED MONDAY...

.A COLD FRONT WILL BRING A MUCH DRIER AIR MASS INTO THE RIO
GRANDE VALLEY AND DEEP SOUTH TEXAS MONDAY MORNING THROUGH MONDAY
EVENING. THE RELATIVE HUMIDITY VALUES WILL FALL IN THE LOWER TEENS
ACROSS DEEP SOUTH TEXAS WITH THE LOWEST VALUES ACROSS THE WEST.
RELATIVE HUMIDITY VALUES WILL DECREASE TO BETWEEN 6 AND
20 PERCENT THROUGH MONDAY EVENING. THE WINDS WILL RANGE FROM 25 TO
35 MPH AT THE 20 FOOT LEVEL WITH HIGHER GUSTS POSSIBLE DURING THE
DAY MONDAY.

TXZ248>257-250300-
/O.CON.KBRO.FW.W.0003.130225T1500Z-130226T0200Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1252 PM CST SUN FEB 24 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM CST
MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
248...249...250...251...252...253...254...255...256 AND 257...

* TIMING...DRIEST AND WINDIEST PERIOD WILL BE DURING THE MORNING 
  THROUGH THE EARLY EVENING HOURS ON MONDAY. 

* WIND...NORTHWEST TO NORTH WINDS WILL REACH 30 TO 40 MPH WITH 
  HIGHER GUSTS.

* HUMIDITY...THE LOWEST RELATIVE HUMIDITY VALUES WILL RANGE FROM
  THE SINGLE DIGITS OUT WEST TO NEAR 20 PERCENT BY MONDAY
  AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING NOW...OR WILL SHORTLY.  IN GENERAL...THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY
RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW
45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE...
AND CURED FUELS.  HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL
TRIGGER FIRE DANGER AT LOWER WIND SPEEDS.  DETAILED DECISION
TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$
246 
WWUS84 KBRO 250230
RFWBRO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
830 PM CST SUN FEB 24 2013

...CRITICAL FIRE WEATHER CONDITIONS MONDAY...

.A COLD FRONT TO USHER IN VERY DRY AIR AND WINDY CONDITIONS 
ACROSS THE RANCH LANDS AND THE ENTIRE RIO GRANDE VALLEY OF DEEP
SOUTH TEXAS MONDAY. RELATIVE HUMIDITY VALUES TO FALL QUICKLY AS
WINDS INCREASE TO CRITICAL LEVELS MONDAY BY NOON AS THE COLD FRONT
SWEEPS ACROSS THE REGION. WESTERN AREAS CAN EXPECT THE STRONGEST
WIND AND LOWEST HUMIDITY. THE COASTAL COUNTIES WILL ALSO SEE
HUMIDITY VALUES PLUMMET AND WINDS PEAK DURING THE AFTERNOON.
EXTREME FIRE BEHAVIOR CAN BE EXPECTED AS WIND GUSTS APPROACH 50
MPH.

TXZ248>257-251130-
/O.CON.KBRO.FW.W.0003.130225T1500Z-130226T0200Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
830 PM CST SUN FEB 24 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM CST
MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
248...249...250...251...252...253...254...255...256 AND 257...

* TIMING...DRIEST AND WINDIEST PERIOD WILL BE DURING THE MORNING
  THROUGH THE EARLY EVENING HOURS ON MONDAY.

* WIND...NORTHWEST TO NORTH WINDS WILL REACH 30 TO 40 MPH WITH 
  HIGHER GUSTS APPROACHING 50 MPH.

* HUMIDITY...THE LOWEST RELATIVE HUMIDITY VALUES WILL RANGE FROM
  THE SINGLE DIGITS OUT WEST TO NEAR 20 PERCENT ALONG THE GULF
  COAST MONDAY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  EXPLOSIVE DEVELOPMENT IS POSSIBLE WITH THE VERY DRY VEGETATION
  AND ABUNDANT FUELS. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING NOW...OR WILL SHORTLY.  IN GENERAL...THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY
RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW
45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE...
AND CURED FUELS.  HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL
TRIGGER FIRE DANGER AT LOWER WIND SPEEDS.  DETAILED DECISION
TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$
125 
WWUS84 KBRO 250934
RFWBRO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
334 AM CST MON FEB 25 2013

...EXTREMELY CRITICAL FIRE WEATHER CONDITIONS TODAY...

.THE APPROACHING COLD FRONT WILL USHER IN TINDER DRY CONDITIONS
ACROSS THE ENTIRE REGION TODAY. RELATIVE HUMIDITY VALUES WILL
PLUMMET TO 5 OR 10 PERCENT FOR A SIGNIFICANT PORTION OF THE DAY.
WINDS WILL REACH AT LEAST 35 MPH IN THE WESTERN VALLEY THIS
AFTERNOON...WITH WINDS OF 25 TO 30 CLOSER TO THE COAST. THE
COMBINATION OF THESE FACTORS WILL BRING AN EXTREME FIRE BEHAVIOR
THREAT TO AREAS WEST OF US 281 AND A CRITICAL THREAT FOR AREAS
EAST OF US 281.


TXZ248>257-251800-
/O.CON.KBRO.FW.W.0003.130225T1500Z-130226T0200Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
334 AM CST MON FEB 25 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
8 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 248...249...250...251...252...253...254...255...
256 AND 257...

* TIMING...DRIEST AND WINDIEST PERIOD WILL BE DURING THE MORNING 
  THROUGH THE EARLY EVENING HOURS ON MONDAY. 

* WIND...NORTHWEST TO NORTH WINDS WILL REACH 30 TO 40 MPH WITH
  GUSTS APPROACHING 50 MPH.

* HUMIDITY...THE LOWEST RELATIVE HUMIDITY VALUES WILL RANGE FROM
  THE SINGLE DIGITS OUT WEST TO NEAR 20 PERCENT ALONG THE GULF
  COAST MONDAY AFTERNOON. HUMIDITY RECOVERY WILL BE POOR FOR THE
  REGION...ONLY INCREASING TO 30 TO 40 PERCENT OVERNIGHT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD WITH EXTREME SPEED.
  EXPLOSIVE DEVELOPMENT IS LIKELY WITH THE VERY DRY VEGETATION AND
  ABUNDANT FUELS. EXTREME RESISTANCE TO CONTROL EFFORTS WILL
  OCCUR. CESSATION OF ANY OUTDOOR BURNING IS HIGHLY ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING NOW...OR WILL SHORTLY.  IN GENERAL...THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY
RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW
45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE...
AND CURED FUELS.  HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL
TRIGGER FIRE DANGER AT LOWER WIND SPEEDS.  DETAILED DECISION
TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$
238 
WWUS84 KBRO 251757
RFWBRO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1157 AM CST MON FEB 25 2013

...EXTREMELY CRITICAL FIRE WEATHER CONDITIONS TODAY...

.THE PASSAGE OF A COLD FRONT THIS MORNING IS USHERING IN VERY DRY
CONDITIONS ACROSS THE ENTIRE REGION TODAY. THE RELATIVE HUMIDITY
VALUES ARE FALLING INTO THE 5 OR 10 PERCENT RANGE FOR A SIGNIFICANT
PORTION OF THE DAY. THE VERY STRONG NORTHWEST WINDS WILL PREVAIL
ACROSS THE AREA THIS AFTERNOON AND EARLY THIS EVENING. THE
COMBINATION OF THESE FACTORS WILL BRING AN EXTREME FIRE BEHAVIOR
THREAT TO AREAS WEST OF US 281 AND A CRITICAL THREAT FOR AREAS
EAST OF US 281.

TXZ248>257-260200-
/O.CON.KBRO.FW.W.0003.000000T0000Z-130226T0200Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1157 AM CST MON FEB 25 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248...
249...250...251...252...253...254...255...256 AND 257...

* TIMING...THE DRIEST AND WINDIEST PERIOD WILL BE DURING THE
  AFTERNOON THROUGH THE EARLY EVENING HOURS TODAY.

* WIND...THE NORTHWEST WINDS WILL REACH 30 TO 40 MPH WITH SOME GUSTS
  APPROACHING 40 TO 50 MPH.

* HUMIDITY...THE LOWEST RELATIVE HUMIDITY VALUES WILL RANGE FROM
  THE SINGLE DIGITS OUT WEST TO NEAR 20 PERCENT ALONG THE GULF
  COAST THIS AFTERNOON AND EARLY THIS EVENING. THE HUMIDITY
  RECOVERY WILL BE POOR FOR THE REGION...ONLY INCREASING TO 30 TO
  40 PERCENT OVERNIGHT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD WITH EXTREME
  SPEED. EXPLOSIVE DEVELOPMENT IS LIKELY WITH THE VERY DRY 
  VEGETATION AND ABUNDANT FUELS. EXTREME RESISTANCE TO CONTROL 
  EFFORTS WILL OCCUR. CESSATION OF ANY OUTDOOR BURNING IS 
  HIGHLY ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING NOW...OR WILL SHORTLY.  IN GENERAL...THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY
RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW
45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE...
AND CURED FUELS.  HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL
TRIGGER FIRE DANGER AT LOWER WIND SPEEDS.  DETAILED DECISION
TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$
938 
WWUS84 KBRO 260204
RFWBRO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
804 PM CST MON FEB 25 2013

...CONDITIONS IMPROVING ACROSS DEEP SOUTH TEXAS...

.WINDS ARE STEADILY DECREASING AND WILL CONTINUE TO DECREASE TO
AROUND 10 MPH EARLY TUESDAY MORNING. RELATIVE HUMIDITY VALUES WILL
ALSO INCREASE SLOWLY THROUGH SUNRISE. THEREFORE...THE RED FLAG
WARNING WAS ALLOWED TO EXPIRE.

TXZ248>257-260315-
/O.EXP.KBRO.FW.W.0003.000000T0000Z-130226T0200Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
804 PM CST MON FEB 25 2013

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY
FOR FIRE WEATHER ZONES 248... 249...250...251...252...253...254...
255...256 AND 257...

.WINDS ARE STEADILY DECREASING AND WILL CONTINUE TO DECREASE TO
AROUND 10 MPH EARLY TUESDAY MORNING. RELATIVE HUMIDITY VALUES WILL
ALSO INCREASE SLOWLY THROUGH SUNRISE. THEREFORE...THE RED FLAG
WARNING WAS ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Feb 24, 4:11 AM CST, 7 minutes earlier.

Area forecast discussion, Feb 24, 4:11 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
411 AM CST SUN FEB 24 2013

...VERY STRONG WINDS EXPECTED ACROSS THE RIO GRANDE VALLEY MONDAY...
...CRITICAL FIRE WEATHER CONDITIONS EXPECTED MONDAY...

.SHORT TERM /TODAY THROUGH MONDAY/...SURFACE HIGH PRESSURE OVER
NORTHEAST TEXAS WILL GRADUALLY SHIFT EAST TODAY ALLOWING A MORE
EAST/SOUTHEAST FLOW INTO THE LOWER VALLEY. LIGHT BREEZE THIS AFTERNOON
WILL INCREASE MOISTURE CONTENT IN THE AREA BUT IT WILL REMAIN VERY
SHALLOW ALONG THE COASTAL COUNTIES. HIGH TEMPERATURES WILL REACH
THE MID TO LOW 80S TODAY ACROSS THE WESTERN PORTION OF THE CWA AND
INTO THE MID 70S ALONG THE COASTAL COUNTIES. LIGHT SOUTHEAST WINDS
WILL INCREASE CLOUD COVER TONIGHT ONCE AGAIN FOR MUCH OF THE CWA.
STRONG UPPER LEVEL SYSTEM WILL MOVE ACROSS NORTH CENTRAL TEXAS
SUNDAY NIGHT INTO MONDAY DEVELOPING A STRONG PRESSURE GRADIENT
ACROSS SOUTH TEXAS. LATEST 00Z GFS/ECMWF 850 MB WINDS PROG BETWEEN
45KT TO 55KT OVER THE NORTHERN PORTION OF THE CWA INCREASING INTO
THE 50KT RANGE TO THE SOUTH. DRY AIR WILL SURGE BEHIND THIS SYSTEM
ALLOWING FOR STRONG MIXING ACROSS THE VALLEY THROUGH OUT THE DAY
MONDAY. EXPECT WINDS BETWEEN 25 TO 35 KNOTS AT THE SURFACE WITH
GUSTS UP TO 40 KNOTS OR HIGHER AT TIMES MONDAY AFTERNOON. THERE IS
A WIND ADVISORY IN EFFECT FOR MONDAY AT THIS TIME. IN
ADDITION...DRY AIR WILL KEEP HUMIDITY VALUES VERY LOW THROUGHOUT
THE DAY. HIGH TEMPERATURES WILL REMAIN IN THE MID 70S MONDAY.
PRECIPITATION WILL BE VERY LIMITED WITH THIS SYSTEM AS MOST OF THE
DEEPER MOISTURE REMAINS TO THE NE.

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...BREEZY TO WINDY
CONDITIONS TO PERSIST MONDAY EVENING BEFORE THE PRESSURE GRADIENT
BEGINS TO RELAX ACROSS SOUTH TEXAS. THE DRIER AIR ACROSS THE RIO
GRANDE VALLEY WILL PROVIDE COOLER TEMPERATURES MON NIGHT WITH
RADIATIONAL COOLING. THE DRIER AIR ACROSS THE AREA TUESDAY WILL BE
REINFORCED WED NIGHT INTO THURSDAY AS A SURGE OF HIGH PRESSURE
BUILDS INTO THE CWA IN THE WAKE OF THE LOW PRESSURE SYSTEM ACROSS
THE NORTHEAST UNITED STATES. NORTHWEST FLOW ALOFT AND AT THE
SURFACE WILL PREVAIL THROUGH THE REST OF THE WEEK INTO THE WEEKEND.
&&

.MARINE...
TODAY THROUGH MONDAY...SURFACE HIGH OVER THE NORTHEAST WILL BEGIN
TO SHIFT EAST TODAY ALLOWING WINDS TO VEER TO THE EAST/SOUTHEAST
THIS AFTERNOON. SEAS WILL REMAIN BETWEEN 2 TO 4 FEET TODAY. EXPECT
SOUTHERLY FLOW THROUGH THE NIGHT WITH WINDS BETWEEN 10 TO 15 KNOTS
AND BUILDING SEAS BETWEEN 3 TO 4 FEET. CONDITIONS BEGIN TO CHANGE
INTO MONDAY AS A STRONG LOW PRESSURE SYSTEM MOVES EAST ACROSS
CENTRAL TEXAS. A STRONG PRESSURE GRADIENT SETS UP ACROSS SOUTH
TEXAS ALLOWING GALE FORCE GUSTS TO DEVELOP BEHIND THIS SYSTEM
MONDAY AFTERNOON THROUGH THE EVENING. NORTHWEST WINDS WILL
INCREASE BETWEEN 25 TO 35 KNOTS WITH GUSTS UP TO 40 KNOTS PEAKING IN
THE AFTERNOON MONDAY. SEAS WILL REACT QUICKLY TO THIS STRONG WINDS
BUILDING BETWEEN 4 TO 6 IN THE EARLY MORNING AND 8 TO 10 FEET BY
THE EVENING. AS THIS SYSTEM MOVES EAST...THE STRONG WINDS WILL
SHIFT INTO THE FAR OFFSHORE WATERS.

MONDAY NIGHT THROUGH THURSDAY...VERY STRONG NORTHWEST WINDS WILL
PREVAIL ACROSS THE COASTAL WATERS MON NIGHT BEFORE THE PRESSURE
GRADIENT RELAXES ACROSS THE WESTERN GULF OF MEXICO TUESDAY. SMALL
CRAFT ADVISORIES...IF NOT GALE WARNINGS...WILL BE NEEDED MON NIGHT
BEFORE WINDS DIMINISH TUESDAY. SMALL CRAFT ADVISORIES WILL LIKELY
NEED TO BE EXTENDED TUESDAY FOR HIGH SEAS OFFSHORE. LIGHT TO
MODERATE NORTH WINDS TUESDAY SHOULD BECOME LIGHT AND VARIABLE TUES
NIGHT BEFORE ANOTHER COLD FRONT MOVES OFFSHORE THE LOWER TX COAST
WED AFTERNOON. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED IN THE
WAKE OF THE FRONT WED NIGHT INTO EARLY THURSDAY. WINDS AND SEAS
WILL DIMINISH THURS AFTERNOON AS THE PRESSURE GRADIENT RELAXES ACROSS THE
WESTERN GULF OF MEXICO.
&&

.FIRE WEATHER /MONDAY/...CONDITIONS WILL DETERIORATE MONDAY AS A
STRONG UPPER LEVEL LOW MOVES EAST STRENGTHENING THE SURFACE
GRADIENT ACROSS SOUTH TX MONDAY. THE LATEST MODEL RUNS SHOW VERY
WINDY CONDITIONS STARTING EARLY 15Z MONDAY AS THE SURFACE HIGH
MOVES SOUTHWARD. NO WETTING PRECIPITATION EXPECTED AS MOST OF THE
MOISTURE GETS PUSHED TOWARDS NORTHEAST TEXAS. MINIMUM RH VALUES WILL
RANGE BETWEEN 6 TO 15 PERCENT WHICH IS VERY LOW AND THE LAST FEW
MODEL RUNS HAVE BEEN CONSISTENT AND CONTINUE TO LOWER THE MIN RH VALUES.
THE STRONG WINDS BEHIND THIS SYSTEM PLUS THE LOW MIN RH VALUES
WILL ENHANCE WILDFIRE GROWTH IN AN INSTANT. DUE TO STRONG WINDS
AND THE CONSISTENCY BETWEEN THE MODELS THE LAST FEW RUNS...HAVE
ISSUED A RED FLAG WARNING FOR CONDITIONS ON MONDAY THROUGH 02Z
ACROSS THE CWA. THE NORTHWEST FLOW WILL BEGIN TO DIMINISH AND
WINDS LOWER IN THE EVENING. RH RECOVERIES WILL BE FAIR TO POOR
WITH VALUES RANGING BETWEEN 30 TO 40 PERCENT RANGE WITH THE LOWEST
VALUES TO THE WEST.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  75  62  75  46 /  10  10  10   0
BROWNSVILLE          78  63  76  47 /  10  10  10   0
HARLINGEN            81  60  77  46 /  10  10  10   0
MCALLEN              81  62  79  44 /  10  10  10   0
RIO GRANDE CITY      82  60  79  45 /   0  10  10   0
SOUTH PADRE ISLAND   71  63  74  51 /  10  10  10   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 9 AM TO 8 PM CST MONDAY FOR TXZ248>257.

     WIND ADVISORY FROM 9 AM TO 8 PM CST MONDAY FOR TXZ248>257.

GM...GALE WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR GMZ150-
     155-170-175.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

67/61
Hazardous weather outlook, Feb 23, 8:59 PM CST, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
859 PM CST SAT FEB 23 2013

GMZ130-132-135-150-155-170-175-250300-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
859 PM CST SAT FEB 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SMALL CRAFT ADVISORIES WILL BE NEEDED FOR THE LAGUNA MADRE AND THE
LOWER TEXAS GULF WATERS EARLY MONDAY WITH POSSIBLE GALE WARNINGS
FOR THE OFFSHORE WATERS. SMALL CRAFT ADVISORIES WILL BE NEEDED
WEDNESDAY AND POSSIBLY ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ248>257-250300-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
859 PM CST SAT FEB 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND AT BOCA CHICA BEACH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FIRE WEATHER WATCH IN EFFECT FOR ALL OF DEEP SOUTH TEXAS FROM
MONDAY MORNING THROUGH MONDAY EVENING FOR GUSTY NORTHWEST TO NORTH
WINDS AND LOW HUMIDITY VALUES.

STRONG NORTHWEST TO NORTH WINDS ARE EXPECTED TO DEVELOP ACROSS
THE RIO GRANDE VALLEY MONDAY. WIND ADVISORIES MAY BE NEEDED ON
MONDAY.

AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED AT THE LOCAL BEACHES
MONDAY...WEDNESDAY AND THURSDAY...AND AGAIN SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 7:50 PM CSTFire Weather WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more8 hr
Feb 24, 2:49 AM CSTGale WatchBRO11 hr
Feb 24, 3:31 AM CSTWind AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more40 hr
Feb 24, 4:56 AM CSTDense Fog AdvisoryBROBrooks, Jim Hogg, Kenedy, Zapata4 hr
Feb 24, 1:37 PM CSTGale WarningBRO39 hr
Feb 24, 1:50 PM CSTHigh Wind WatchBROBrooks, Hidalgo, Jim Hogg, Starr, Zapata14 hr

Nearby

Red Flag Warnings in Texas, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.